Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Intraurterine device causes menstrunal irregularities - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Menstruation and Miscarriage
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2308 Questions
User :   I am 31 yrs old, I have 2 children, aged 10 & 12. I have had an IUD for 5 yrs. Over the last 6 months my period has been lasting up 3 weeks, with heavy blood flow for the majority. Only stopping for 2 weeks before starting again. My perid (until 6 months ago) has always been regualar, on time & always lasted 6 days. what could be the cause/problem?                    
Doctor :   Hi
Doctor :   Do you have any other medical illness?
User :   No other medical illness. I have been suffering acne along my jaw line for about 6 months now
Doctor :   May I know the type of IUD has been placed?
Doctor :   *the type of IUD that has been placed?
User :   Copper IUD, I can't rememember the exact details of it sorry
Doctor :   Ok.
Doctor :   Let me brief you.
Doctor :   IUDs may be of 2 types, one plain ones and with medicated ones.
Doctor :   They may be causing the menstrual irregularities.
Doctor :   You would need examination by a gynaecologist.
Doctor :   they may have to be changed.
User :   plain copper IUD with the string attached. I can still feel the string
Doctor :   Hence I suggest you to consult your gynaecologist for further management.
Doctor :   Have you followed what I have suggested?
User :   Can you please tell me how it may cause menstrual irregularities? I will consult a gynecologist aswell
Doctor :   One of the side of hormonal copper T is hormonal irregularities.
Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor